A new question is answered every 9 seconds

Crawling, Itching, skin tightening, Metronidazole reaction?

Resolved Question:

I went to a gynecologist at the end on January and she prescribed me Metronidazole 500 MG twice a day for seven days. At first I had no reaction but after the second day I started having a crawling, itching sensation all over my body. I stopped taking it after the 4th day since I couldnt take it anymore. The symptoms seemed to get worse. Slowly the symptoms seemed to wear off. But this week I started having those same symptoms again. This time I feel the crawling, tingling feeling and skin tightening in my face, the inside of my ear seems very itchy and hurts. The crawling and skin tightening feeling is all over my body again. Currently I m not taking any medications. I dont know what to do. I went to the Gyno again and she said the med symptoms should be worn off my now. So it cant be that. I never had this issue prior to taking this medication.


Category: OBGYN

Ask Your Own Question

Category: Infertility Specialist
Dr. Aarti Vazirani is online now

Expert:  Dr. Aarti Vazirani replied 4 Days.

Thank you for asking your query.

It seems that you are having an allergic reaction and/or side effect to Metronidazole. Allergic reaction can cause this kind of itching sensation of the body. Peripheral Neuropathy a side effect of Metronidazole can cause the crawling and skin tightening feeling.

Peripheral neuropathy can persist even after the drug is withdrawn. This could be the reason why you are experiencing the problem even now. Another possibility is a delayed allergic reaction. Its not possible to say which among this can be the reason, without detailed testing. As of now there is not much to worry. You can wait for a couple of days to see whether the symptoms are settling down. You can take an anti-allergic medication like Cetirizine in consultation with your Family Physician/ GP. If the problems persist beyond a couple of day, you need to visit a Doctor. Other causes than drug allergy should also be considered in that case.

Hope this helps.


Patient replied :

It has been more than 5 days since the reaction has occurred again, so that why I m a little worried. My GP had said to try taking Benadryl for two days. I havent yet because I m scared to. I m now wondering if I should since its for allergies. If I do I dont know how many days to take it. Please help, I dont have time to go to my Family Doctor till wednesday but I cant take this feeling.


Expert:  Dr. Aarti Vazirani replied 3 Days.

Hello,

I would recommend you to try Benadryl. Its a very safe medicine. It may work wonders. And even if it does not there is nothing much to worry about.You can take it for two days. Incase of any issues contact your FP. You can also take a B complex vitamin tablet as this can help in peripheral neuropathy. Make sure you are not drinking alcohol. As alcohol and any remenents of Metronidazole can cross react.

Hope this helps


Patient replied :

Okay, thank you for your reply. I took Benadryl one tablet 25mg in the morning and the crawling feeling subsided. But now its coming back, so I m going to retake it. I will take it till monday along side with B complex. I hope this helps. If its not due to the drug then I dont know what it is since this all started after I took the medication end of January. I didnt drink alcohol during the medication.


Expert:  Dr. Aarti Vazirani replied 2 Days.

Hello,

I strongly recommend you to consider visiting a Physician in person. Other causes for this symptoms has to be ruled out. Meanwhile continue Benadryl with Vitamin B complex for a day or two.

Hope this helps

Thank you


Dr. Aarti Vazirani
Category: Infertility Specialist
Experience: 
Residency: Obstetrics & Gynecolog, BJMC,Civil hospital, Ahmedabad, 2008
Post Graduate: MS (Obstetrics & Gynecology), B.J. Medical College, Ahmedabad, 2008
Medical School: MBBS, B.J. Medical College, Ahmedabad, 2004
Dr. Aarti Vazirani and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.